Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


propecia and muscle loss
Aug 22, 2005

Due to wasting and very low testoterone, I take oxandrin and testoterone. I have been able to maintain 20 lbs of lean muscle mass and it looks rather good. But, noticed hair loss increasing (expected i guess) so started taking propecia. Now I've noticed, a loss of muscle mass. Can the action of propecia in blocking the conversion of testosterone to DHT also be reducing the muscle builing effects.

Response from Dr. Henry

Interesting question. I have a number of patients on Propecia and some form of testosterone replacement and haven't noticed a clear problem but I should look more carefully. I don't have a clear enough understanding of all steroid metabolic pathways to know if you are on both testosterone and oxandrin-would Propecia be expected to somewhat decrease their efficacy on a predictable basis. I haven't see much on that in the literature-if any readers have any good references I would appreciated them! KH



Previous
New Med To Me
Next
Hyperpigmentation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement